Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 8, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 28, 2016, 4:16 AM EST. It took effect at Jan 28, 2016, 10:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 4:16 AM EST (09:16 UTC)
- In effect from
- Jan 28, 2016, 10:00 PM EST
- Expired
- Jan 29, 2016, 4:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
834 WHUS72 KMLB 280916 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 416 AM EST THU JAN 28 2016 AMZ570-572-575-292100- /O.NEW.KMLB.SC.Y.0008.160129T0500Z-160129T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 416 AM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY. * WINDS...NORTHWEST WINDS ARE EXPECTED TO AROUND 20 KNOTS OFFSHORE. * WAVES/SEAS...SEAS WILL BUILD TO 5 TO 7 FEET OFFSHORE LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
254 WHUS72 KMLB 282051 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 351 PM EST THU JAN 28 2016 AMZ570-572-575-292100- /O.CON.KMLB.SC.Y.0008.160129T0300Z-160129T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 351 PM EST THU JAN 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST FRIDAY... * WINDS...NORTHWEST WINDS ARE EXPECTED TO AROUND 20 KNOTS OFFSHORE. * WAVES/SEAS...SEAS WILL BUILD TO 5 TO 7 FEET OFFSHORE LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
594 WHUS72 KMLB 292105 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 405 PM EST FRI JAN 29 2016 AMZ570-572-575-292215- /O.EXP.KMLB.SC.Y.0008.000000T0000Z-160129T2100Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 405 PM EST FRI JAN 29 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHWEST WINDS WILL STILL BE AROUND 15 KNOTS INTO LATE EVENING WITH STEEP SEAS TO AROUND 5 FEET. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 9:04 PM EST, 7 hours 12 minutes earlier.
Area forecast discussion, Jan 27, 9:04 PM EST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 904 PM EST WED JAN 27 2016 .DISCUSSION... ...LOCALLY HEAVY RAIN AND ISOLATED LIGHTNING STORMS INTO THURSDAY... CURRENT-OVERNIGHT...SATURATED ATMOSPHERE WITH A PRECIPITABLE WATER VALUE FROM THE EVENING KXMR SOUNDING AT 1.74 INCHES. NEXRAD 88D SHOWS PERSISTENT...BUT GENERALLY LIGHT PRECIPITATION THIS EVENING. EXPECT THIS ACTIVITY TO CONTINUE OFF/ON OVERNIGHT AS ADDITIONAL WAVES OF ENERGY ALOFT TRAVERSE THE AREA. OVERNIGHT FLOOD THREAT GENERALLY LOW BUT WILL NEED TO MONITOR AREAS THAT HAVE HAD HIGHER AMOUNTS OVER THE PAST 24 HRS. CONTINUED MILD OVERNIGHT WITH LOWS GENERALLY IN THE 60S...PERHAPS SOME U50S OVER NORTH LAKE/NORTH VOLUSIA COUNTIES. WINDS REMAIN LIGHT/VARIABLE. THU...PREVIOUS...BROAD TROF OVER NATION'S MIDSECTION WILL INTENSIFY SLIGHTLY AS A 110KT JET STREAK DIVES OUT OF THE CANADIAN PLAINS AND FEEDS INTO THE BACKSIDE OF THE SRN BRANCH OF THE JET. GFS/ECM RUNS CONTINUE TO INDICATE A SFC LOW DEVELOPING OFF THE CAROLINA COAST AS IT RACES UP THE W ATLC THRU THE DAY. THIS NEW SYSTEM WILL PROVIDE THE NECESSARY TORQUE TO CRANK THE STALLED FRONTAL BOUNDARY INTO CENTRAL FL. WDSPRD PRECIP CHANCES REMAIN LKLY THRU THE DAY...A CHC FOR MRNG TSRAS AREAWIDE DUE TO LOW LVL CONVERGENCE IN THE VCNTY OF THE FRONTAL BOUNDARY...TRANSITIONING SWD BY EARLY AFTN. HEAVIEST RAINFALL WILL BE CONCENTRATED OVER THE TREASURE COAST/LAKE OKEECHOBEE REGION WITH QPF BTWN 0.75"-1.0"...DECREASING TO 0.10"- 0.25" N OF I-4. MAX TEMPS IN THE L/M70S. && .AVIATION...WIDESPREAD -RA/RA LIKELY TO CONTINUE OVERNIGHT. WINDS REMAIN LIGHT/VARIABLE. LOW CIGS WITH LIFR/IFR CONDS ACROSS MUCH OF THE AREA. MVFR VSBYS IN -RA/RA. FRONTAL BOUNDARY ACROSS ECFL ON THU WITH NEAR CATEGORICAL RAIN CHANCES ONCE AGAIN. LIGHT MORNING WINDS BECOMING SWRLY...THEN WNW IN THE AFTERNOON ALONG THE I-4 CORRIDOR WITH FRONTAL PASSAGE. GUSTY WINDS...ISOLATED LIGHTNING...HEAVY DOWNPOURS THE MAIN THREATS ON THU WITH PCPN. && .MARINE...CURRENT-OVERNIGHT...WEAK LOW PRESSURE NORTHEAST OF THE COASTAL WATERS WILL KEEP WIND SPEEDS GENERALLY 10 KTS OR LESS AND DIRECTION VARIABLE OVERNIGHT. SEAS OFFSHORE/GULF STREAM MAINLY 4-5 FT. ANY POTENTIAL TO 6 FT WILL BE WELL OFFSHORE. SEAS 3-4 FT NEAR SHORE. HIGH RAIN CHANCES CONTINUE AS THE WEATHER PATTERN REMAINS UNSETTLED. THURSDAY...PREVIOUS...SHIFTING SFC/BNDRY LYR WINDS THRU THE DAY AS THE LOW PRES OVER THE ATLC LIFTS UP THE CAROLINA COAST AND CRANKS THE FRONTAL TROF INTO CENTRAL FL. GENTLE TO MODERATE S/SW BREEZE EARLY MRNG. BY MIDDAY BCMG A GENTLE TO MODERATE W/SW BREEZE N OF CAPE CANAVERAL...MODERATE TO FRESH SW BREEZE FROM THE CAPE SW. BY SUNSET BCMG A GENTLE TO MODERATE W/NW BREEZE FROM SEBASTIAN INLET NWD...MODERATE TO FRESH W/SW BREEZE S OF THE INLET. SEAS 3-4FT THRU THE DAY...BUILDING UP TO 5FT IN THE GULF STREAM BY LATE AFTN. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SEDLOCK/PENDERGRAST
Hazardous weather outlook, Jan 28, 4:15 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EST THU JAN 28 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-290000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 415 AM EST THU JAN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A STRONG UPPER LEVEL JET STREAM AND TROUGH ALOFT WEST OF THE AREA WILL PROVIDE ADDITIONAL LIFT TODAY AND AID IN GENERATING A SLIGHT CHANCE FOR LIGHTNING STORMS ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA WITH A HIGHER CHANCE SOUTH OF A LAKE KISSIMMEE TO MELBOURNE LINE BY MID MORNING INTO AFTERNOON. A FEW STORMS MAY BECOME STRONG TO BRIEFLY SEVERE ACROSS OKEECHOBEE AND THE TREASURE COAST AS LOW LEVEL WIND FIELDS INCREASE AND PROVIDE STORM ORGANIZATION. THERE IS A LOW RISK FOR SEVERE WIND GUSTS AND A VERY LOW RISK OF STORMS WITH ROTATION THAT MAY BE CAPABLE OF PRODUCING A BRIEF TORNADO ACROSS OKEECHOBEE...MARTIN AND SAINT LUCIE COUNTIES. .FLOOD IMPACT... AN AREA OF RAIN ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA THIS MORNING WILL GIVE WAY TO AN INCREASING COVERAGE OF SHOWERS AND ISOLATED STORMS FROM MID MORNING INTO THE AFTERNOON AND EARLY EVENING. THERE WILL BE A RISK FOR FLOODING FROM HEAVY RAIN ACROSS SAINT LUCIE...MARTIN AND OKEECHOBEE COUNTIES TODAY WHERE A FLOOD WATCH IS IN EFFECT. FLOODING OF STREETS AND POOR DRAINAGE AREAS IS LIKELY WITH ANY HEAVY RAINFALL THAT DEVELOPS. .RIP CURRENT IMPACT... A LONG PERIOD NORTHEAST SWELL WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO SWIM NEAR A LIFEGUARD AND DO NOT SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND LIGHTNING STORMS MOVING TOWARD THE INTRACOASTAL AND NEAR SHORE WATERS TODAY FROM THE WEST MAY PRODUCE WIND GUSTS ABOVE 35 KNOTS TODAY AS THEY MOVE OFFSHORE MAINLY SOUTH OF SEBASTIAN INLET. .WATERSPOUT IMPACT... WATERSPOUTS ARE POSSIBLE MAINLY SOUTH OF SEBASTIAN INLET TODAY ACROSS THE ATLANTIC WATERS. .WIND AND SEA IMPACT... A COLD FRONT WILL MOVE OFFSHORE INTO LATE EVENING WITH INCREASING NORTHWEST WINDS TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION NEAR SHORE FOR THE OVERNIGHT HOURS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT OFFSHORE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY NORTHWEST WINDS EARLY FRIDAY WILL KEEP SEAS ELEVATED ACROSS THE OFFSHORE ATLANTIC WATERS INTO THE AFTERNOON. HIGH PRESSURE BUILDING OVER THE STATE SATURDAY WILL ALLOW WINDS AND SEAS TO SUBSIDE FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL AMOUNTS OVER TWO INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE AT 3 2 1 2 5 5 0 2 1 2. VOLKMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:52 AM EST | Flood Watch | MLB | Okeechobee | 15 hr |
| Jan 28, 11:39 AM EST | Special Marine Warning | MLB | 66 min | |
| Jan 28, 6:57 PM EST | Areal Flood Advisory | MLB | Martin, Saint Lucie | 2 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.